Jump to content
In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 1909 - 21 Sept - Dr Hafeez Diwan Posted By: Guest

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

64 year-old female with metastatic renal cancer. This biopsy is from an erythematous lesion on the right hand.

Edited by Admin_Dermpath


  • Like 1
  Report Record

User Feedback


Hyperkeratosis, acanthosis, parakeratosis, apoptotic keratinocytes and metastatic cells in dermis. Acrokeratosis paraneoplastica or malignant acanthosis nigricans

Share this comment


Link to comment
share_externally

Raul Perret

Posted

Agree mostly with Anil. However, I do not see metastatic cells in the dermis and I thought we also see eccrine squamous syringometaplasia in the last four pictures? sunitinib (usually used for treating renal carcinoma) is frequently associated with this condition

Share this comment


Link to comment
share_externally

Cem Leblebici

Posted

Hyperkeratosis, acanthosis, parakeratosis, keratinocyte necrosis, and mild spongiosis accompanied by a hint of interface change.  Also, There is papillary dermal edema, and obvious syringosquamous metaplasia.

For me, chemotherapy-induced acral erythema with syringosquamous metaplasia is the best suggestion.

Share this comment


Link to comment
share_externally

vincenzo polizzi

Posted

Glad to share the same thought with Raul. This is indeed a chemiotherapy (?sorafenib) hand foot syndrome for me (or something similar). Maybe a neutrophilic hidradenitis in the last 2 pictures, with , together to an obvious squamous syringometaplasia, is much consistent with PalmoPlantar Erythrodysestesia/Hand Foot syndrome. See: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4071713/

and here

 

Share this comment


Link to comment
share_externally

Nitin Khirwadkar

Posted

Changes highly suggestive of chemotherapy induced acral erythema. Both, eccrine squamous syringometaplasia and isolated necrotic keratinocytes (noted in this case) are present in CIAE.

Share this comment


Link to comment
share_externally

Dr. Hafeez Diwan

Posted

Indeed. This patient is on pazopanib, and the changes (squamous syringometaplasia, epidermal changes) are secondary to chemotherapy.

Share this comment


Link to comment
share_externally



Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...